Hail, Johnson
- When
- September 19, 4:17 PM CST
- Where
- Johnson County, 4 mi N of Centerview
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -93.850
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 19, 1:57 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 PM CDT MON SEP 19 2005 .DISCUSSION... CURRENT RADAR PIX SHOW A NARROW LINE OF STORMS EXTENDING FROM KMCI TO KIRK...WHICH IS ASSOCIATED WITH COLD FRONT MOVING THROUGH. SO FAR...CELLS HAVE BEEN ELEVATED AND HAVE NOT BEEN ABLE TO BECOME SURFACE BASED. AS AREAS TO THE SOUTH OF THE FRONT CONTINUE TO HEAT UP...MAY BE ABLE TO BREAK THE CAP AND SEE SEVERE ACTIVITY FARTHER SOUTH OF THE LINE. GOOD INSTABILITY IS IN PLACE...WITH MAINLY UNIDIRECTIONAL SHEAR. LOOKING FOR SOME HAILERS...ALTHOUGH STORMS WILL HAVE TO BE STRONG WITH THE FZ LVL STILL AOA 15K FT. EXPECT THIS ACTIVITY TO HELP MOVE THE COLD FRONT SOUTH AND OUT OF THE AREA BY MID EVENING AND HAVE ADJUSTED POPS ACCORDINGLY. THE SURFACE FRONT IS VERY SHALLOW...WITH MINIMAL AIR MASS CHANGE. TEMPERATURES THROUGH THURSDAY WILL BE ABOUT THE SAME AS TODAY - UPPER 80S TO NEAR 90. THERE IS SOME DRIER AIR ADVECTING IN...SO AT LEAST THE DEWPOINTS WILL BE A LITTLE LOWER. THE NEXT ITEM OF INTEREST IS WITH THE THETA/E ADV ON TUES NIGHT INTO WED MORNING. HAVE CONTINUED SLIGHT CHCS IN ERN KS AND FAR WRN MO...BUT DUE TO PREVIOUSLY MENTIONED MOISTURE SCOURING...PROBABLY WILL BE TOO DRY FOR ANY SENSIBLE WX. THE EXTENDED PORTION OF THE FORECAST FEATURES A PESKY SURFACE BOUNDARY IN INDETERMINATE UPPER LEVEL FLOW. PLENTY OF MODEL DISAGREEMENT WITH HOW THE UPPER RIDGE FLATTENS...INCLUDING WHERE THE HURRICANE ENDS UP. FOR NOW...EXPECT THE FRONT TO NEAR THE AREA FROM THE NORTH ON FRIDAY. ATTM...THIS IS THE ONLY TIME PD WE HAVE POPS IN...WITH SOME MODELS SHOWING THE FRONT HEADING BACK NORTH AND OTHERS STALLING AROUND THE I70 CORRIDOR. UNTIL THE FEATURES CAN BE REFINED...HAVE KEPT THE EXTENDED MAINLY DRY. 27 && .PREV DISCUSSION... 1015 AM ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP IN THE VICINITY OF THE FRONT AS NOSE OF UPPER JET MOVES OUT OF SOUTHEAST NEBRASKA INTO WESTERN IOWA. VERY WEAK LOW LEVEL CONVERGENCE ALONG THIS FRONT IS KEEPING THIS INITIAL DEVELOPMENT FROM BECOMING TOO WIDESPREAD...BUT STILL THINK ACTIVITY WILL BE INCREASING THIS AFTERNOON AS FRONT MOVES INTO LESS CAPPED ENVIRONMENT ACROSS NORTH CENTRAL MISSOURI BACK TO AROUND KANSAS CITY AREA. WILL PULL POPS FURTHER NORTH FOR THIS MORNING TO COVER CURRENT ACTIVITY. PC 410 AM CDT MON... CLEAR SKIES ACROSS THE FORECAST AREA IN THE WAKE OF CONVECTION OVERNIGHT. ALTHOUGH THE MODELS ARE FAIRLY CONSISTENT WITH THE STRENGTH AND PLACEMENT OF MAJOR FEATURES...THE THUNDERSTORM ACTIVITY CURRENTLY TO THE NORTH AND EAST OF THE FORECAST AREA IS MORE ACCURATELY REPRESENTED BY THE GFS. WENT NEAR GUIDANCE TEMPS WITH THE EXCEPTION OF TODAY. WITH LITTLE CLOUD COVER TO INHIBIT HEATING...DECIDED TO BUMP UP TEMPS. AT THE UPPER LEVELS...A FLAT RIDGE IS IN PLACE OVER THE CENTRAL U.S. THROUGH THE NEAR TERM. SHORTWAVES PUSHING ACROSS THE RIDGE WARRANT SMALL POPS...ALTHOUGH MOISTURE RETURN DOES NOT BEGIN UNTIL WEDNESDAY. BEST CHANCES FOR PRECIP TODAY WILL BE IN THE SOUTHERN PORTION OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE THE GREATEST AND THE ATMOSPHERE WILL EXPERIENCE THE HIGHEST DEGREE OF DESTABILIZATION DUE TO THE BOUNDARY. AN AXIS OF MOISTURE AND INSTABILITY SETS UP ALONG THE KS-MO BORDER ON WEDNESDAY SO INCREASED POPS SLIGHTLY. WITH MARGINAL MOISTURE...DECIDED AGAINST ALSO INCREASING QPF. TM && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT EXTENDING FROM NEAR UNIONVILLE...TO CAMERON TO LEAVENWORTH KANSAS WILL BE MOVING SOUTH WITH TIME THIS AFTERNOON. INITIALLY...ELEVATED THUNDERSTORMS WILL BE OCCURRING BEHIND THIS FRONT...A FEW MAY BE SEVERE WITH LARGE HAIL. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG THE FRONT FROM AROUND KANSAS CITY...NORTHEAST THROUGH KIRKSVILLE AND MACON. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS. THE FRONT IS EXPECTED TO BE SOUTH OF THE OUTLOOK AREA BY MID EVENING...WITH THUNDERSTORMS ENDING BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO DROP DOWN FROM IOWA INTO NORTHERN MISSOURI ON FRIDAY...AND THEN RETREAT BACK TO THE NORTH AGAIN ON SATURDAY. AT THIS TIME...THE DAY WITH THE BEST CHANCES FOR THUNDERSTORMS IS FRIDAY AND MAINLY IN NORTHEAST MISSOURI. HOWEVER...THE PATH OF TROPICAL SYSTEMS IN THE GULF WILL HAVE AN INFLUENCE ON THE EVENTUAL TIMING OF THE FRONT TO OUR NORTH...SO THERE IS A POSSIBILITY THAT STORMS MAY OCCUR THROUGH THE WEEKEND AS WELL IF THE FRONT STALLS ACROSS KANSAS AND MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON MAINLY ALONG AND NORTH OF I-70. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 PM CDT MON SEP 19 2005 KSZ105-MOZ037-192145- JACKSON-JOHNSON- 405 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON AND JOHNSON COUNTIES UNTIL 445 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORRICK TO RAYTOWN TO OLATHE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST OF KANSAS CITY TO 6 MILES SOUTHEAST OF KANSAS CITY TO OLATHE...MOVING EAST AT 40 MPH. THESE STORMS WILL PRODUCE NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...ALONG WITH BLINDING DOWNPOURS OF RAIN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS. EVENING COMMUTERS ON THE SOUTH AND EAST SIDES OF KANSAS CITY NEED TO REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. HUDSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 PM CDT MON SEP 19 2005 KSZ103-MOZ006>008-014>016-021>022-028-192215- LEAVENWORTH KS-CALDWELL MO-CLINTON MO-DAVIESS MO- GRUNDY MO-MERCER MO-PLATTE MO-PUTNAM MO-SCHUYLER MO- SULLIVAN MO- 407 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 1 COUNTY IN NORTHEAST KANSAS LEAVENWORTH IN MISSOURI THIS CANCELS 9 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL DAVIESS GRUNDY MERCER PUTNAM SULLIVAN IN NORTHEAST MISSOURI SCHUYLER IN NORTHWEST MISSOURI CLINTON IN WEST CENTRAL MISSOURI PLATTE THIS INCLUDES THE CITIES OF...GALLATIN...KINGSTON...LANCASTER... LEAVENWORTH...MILAN...PARKVILLE...PLATTE CITY...PLATTSBURG... PRINCETON...TRENTON AND UNIONVILLE. KSZ104>105-MOZ017-023>025-029>033-037-200100- JOHNSON KS-WYANDOTTE KS-ADAIR MO-CARROLL MO- CHARITON MO-CLAY MO-JACKSON MO-LINN MO-LIVINGSTON MO- MACON MO-RANDOLPH MO-RAY MO- 407 PM CDT MON SEP 19 2005 SEVERE THUNDERSTORM WATCH 800 REMAINS VALID UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN NORTH CENTRAL MISSOURI CARROLL CHARITON LINN MO LIVINGSTON MACON RANDOLPH IN NORTHEAST MISSOURI ADAIR IN WEST CENTRAL MISSOURI CLAY JACKSON RAY THIS INCLUDES THE CITIES OF...BROOKFIELD...CARROLLTON... CHILLICOTHE...EXCELSIOR SPRINGS...INDEPENDENCE...KANSAS CITY... KANSAS CITY...KEYTESVILLE...KIRKSVILLE...LA PLATA...LIBERTY... MACON...MOBERLY...OLATHE...OVERLAND PARK AND RICHMOND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 409 PM CDT MON SEP 19 2005 MOZ031-032-192200- CARROLL-CHARITON- 409 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CARROLL AND WESTERN CHARITON COUNTIES UNTIL 500 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WINDS AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BOGARD...OR 23 MILES SOUTH OF CHILLICOTHE...MOVING EAST AT 45 MPH. PEOPLE IN CARROLL AND CHARITON COUNTIES...INCLUDING THE CITIES OF BOGARD...COLOMA...BOSWORTH...TRIPLETT AND MENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL QUEEN CITY 40.42N 92.57W
09/19/2005 0.75 INCH SCHUYLER MO FIRE DEPT/RESCUE
&&
SFORTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 PM CDT MON SEP 19 2005 KSZ104>105-MOZ017-023>024-029-192245- JOHNSON KS-WYANDOTTE KS-ADAIR MO-CLAY MO-LINN MO- LIVINGSTON MO- 440 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 2 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS WYANDOTTE IN MISSOURI THIS CANCELS 4 COUNTIES IN NORTH CENTRAL MISSOURI LINN MO LIVINGSTON IN NORTHEAST MISSOURI ADAIR IN WEST CENTRAL MISSOURI CLAY THIS INCLUDES THE CITIES OF...BROOKFIELD...CHILLICOTHE... EXCELSIOR SPRINGS...KANSAS CITY...KIRKSVILLE...LIBERTY... OLATHE AND OVERLAND PARK. MOZ025-030>033-037-200100- CARROLL MO-CHARITON MO-JACKSON MO-MACON MO- RANDOLPH MO-RAY MO- 440 PM CDT MON SEP 19 2005 SEVERE THUNDERSTORM WATCH 800 REMAINS VALID UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES IN NORTH CENTRAL MISSOURI CARROLL CHARITON MACON RANDOLPH IN WEST CENTRAL MISSOURI JACKSON RAY THIS INCLUDES THE CITIES OF...CARROLLTON...INDEPENDENCE... KANSAS CITY...KEYTESVILLE...LA PLATA...MACON... MOBERLY AND RICHMOND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL PLEASANT HILL 38.80N 94.27W
09/19/2005 1.00 INCH CASS MO NWS EMPLOYEE
&&
SFORTINThe Pleasant Hill radar (KEAX), 36 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476288, 5476289, 5476290, 5476291, 5476292.